MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 6-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 6-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y489G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The needle detached from the suture.There were no adverse consequences for the patient reported.
 
Additional Manufacturer Narrative
(b)(4).The actual device was received for analysis as a paper lid, an empty winding former and a dispensed suture of product code y489.During the visual inspection of the suture , the end is severely cut, resulting in a clip off defect.In addition, the needle was not returned.Per the sample condition the assignable cause of the performance pull off suture needle, is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
MCRYL UD 18IN 6-0 S/A P-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8416029
Report Number2210968-2019-79428
Device Sequence Number11165814
Product Code GAN
UDI-Device Identifier10705031059313
UDI-Public10705031059313
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue NumberY489G
Device Lot NumberMDZ876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer03/28/2019
03/28/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date03/29/2019
04/24/2019
Patient Sequence Number1